Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Is it normal to get periods twice in 2 weeks after taking emergency contraceptive pill?

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 2002
Answered : 1794 Questions
Question
Hi.
I am 22 years of age,5.3 ft of height weighing 64 kg.I had unsafe sex with my fiance at the end of my period cycle.But he didnt ejaculate at all.It was just a penetration only.But i took emergency contraceptive after 4-5 hrs.The next day I had my periods.After one week i had it again.Is it normal?
Posted Wed, 11 Apr 2012 in Birth Control
 
 
Answered by Dr. Robert Galamaga 9 minutes later
Hello,
Thank you for your query.

The answer to your question is yes - emergency contraceptives can cause this phenomenon where you might have 2 successive periods in close occurrence just as you have reported. As long as the flow and bleeding levels off and stops just as you experience in your regular monthly cycles then you are fine and there is no concern.

Let me reassure you as well that there is virtually no chance at all of pregnancy given the successive shedding of uterine lining as you have reported. Your periods may be slightly irregular in the next couple of months but should return back to normal within 3 months.

I hope this reply has been both helpful and informative. Should you have additional concerns I am available to address them.

Sincerely,

Dr. Galamaga
Above answer was peer-reviewed by
 
Follow-up: Is it normal to get periods twice in 2 weeks after taking emergency contraceptive pill? 1 hour later
Hey Doc,
As I have got two successive periods can i have my next period regular?What are the side effects of the pill in future?can it affect my desired pregnancy in future?

Thanks
 
 
Answered by Dr. Robert Galamaga 5 hours later
Hello and thank you for your follow-up question.

As far as side effects go there are a few to be mindful of. Some of the side effects include nausea abdominal cramping as well as headaches. Certainly irregular bleeding is a side effect. In addition some patients have reported more prolonged menstrual irregularities which lasts more than a few months. Those patients are the exception. Most patients do quite well with this medication and periods return to normal within two or three months.

Let me also reassure you that your fertility has not been damaged. You will certainly be able to get pregnant in the future. This medication has been in use for many many years. Women have done quite well with this medication and I am sure you will do the same.

Thank you again for submitting your query. I hope my answers have been very helpful. If you have additional concerns I am available to address them.

Sincerely,

Dr. Robert.n
Above answer was peer-reviewed by
 
Follow-up: Is it normal to get periods twice in 2 weeks after taking emergency contraceptive pill? 15 hours later
Thanx a lot doc.
One more thing, of late i noticed i have developed pimple like things on my hips but hard and tiny marks.I don't know whether it is after this or before this.Can u suggest a remedy please?
 
 
Answered by Dr. Robert Galamaga 12 hours later
Hi and thanks for your followup.

As for the pimple like lesions - most likely these are not related. More than likely they are due to some clogged pores in your skin. I recommend taking some warm soaks in the bathtub for 30 minutes per day for the next few days. This will open your pores and hopefully clear these up in a few days to a week.

Thanks again for your question. I hope I have provided you with helpful information. If you have additional concerns please let us know.

Sincerely,

Dr. Galamaga
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,  

The user accepted the expert's answer

Ask an OBGYN

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions